Cyclosporine;Tacrolimus/Potassium-Sparing Diuretics Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Both medicines can increase the amount of potassium in your body.
What might happen:
The amount of potassium in your body may increase too much and cause toxicity. Signs of a high potassium level can include an irregular heartbeat, listlessness, confusion, and muscle weakness.,
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to check the amount of potassium in your blood. Your doctor may need to change your diuretic if your potassium level is too high. Let your doctor know if you develop an irregular heartbeat, listlessness, confusion, or muscle weakness.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Neoral (cyclosporine) US prescribing information. Novartis Pharmaceuticals Corporation March, 2015.
- 2.Prograf (tacrolimus) Canadian prescribing information. Astellas April 27, 2011.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.